Function spaces and reproducing kernels on bounded symmetric domains. (English) Zbl 0718.32026

Let D be an irreducible bounded symmetric domain in the Harish-Chandra realization, i.e., \(D=G\cdot O\simeq /K\subset p^+\). There are several natural Hilbert spaces of holomorphic functions on D, such as the Bergman-type spaces and also the Hardy type spaces. The space of holomorphic polynomials on \(p^+\) decomposes into irreducible subspaces under the action of the isotropy group K of D, i.e., \[ {\mathcal P}(p^+)=\oplus_{m\geq 0}{\mathcal P}_ m(p^+). \] Each irreducible subspace contains a unique normalized L-invariant “spherical” polynomial \(\phi_ m\), where L is the isotropy group of the Shilov boundary in K.
One of the main results of the paper is the explicit computation of the norms of the spherical polynomials \(\{\phi_ m\}\) in each of the Hilbert spaces considered. The authors also obtain a description of the reproducing kernels of the K-irreducible subspaces in each of the Hilbert spaces, and an expansion in terms of these form all complex powers of the Bergman kernel.
The results have several applications, including the following: For \(\lambda >p-1\), (p a constant depending on the domain D) let \(L^ 2_{\lambda}\) denote the Hilbert space of holomorphic functions f on D for which \[ \| f\|^ 2_{\lambda}= c_{\lambda}\int_{D}| f(z)|^ 2h(z)^{\lambda -p}dz<\infty. \] Here h(z) is the function on D given by \(h(z)^{-p}=| J_ g(0)|^ 2\), where \(J_ g\) is the complex Jacobian determinant of an element \(g\in G\) such that \(g\cdot z=0\). Let \(K_{\lambda}\) be the reproducing kernel of \(L^ 2_{\lambda}\) and let h(z,w) be the function satisfying \(h(z,w)^{- \lambda}=K_{\lambda}(z,w)\). For \(\gamma\in {\mathbb{R}}\), \(\lambda >p-1,\) and \(z\in D\), define \[ I_{\gamma}(z)=\int_{S}| h(z,u)|^{- (n/r+\gamma)}du,\quad J_{\gamma,\lambda}(z)=\int_{D}| h(z,w)|^{-(\lambda +\gamma)}h(w,w)^{\lambda -p}dw. \] The authors prove that if \(\gamma >(r-1)a/2\), then \[ I_{\gamma}(z)\approx J_{\gamma,\lambda}(z)\approx h(z,z)^{-\gamma}. \] This is a generalization of some inequalities on the unit ball in \({\mathbb{C}}^ n\) due to F. Forelli and W. Rudin [Indiana Univ. Math. J., 24, 593-602 (1974; Zbl 0297.47041)]. This result can also be used to generalize the results of Forelli and Rudin concerning projection operators onto \(L^ p\)-spaces of holomorphic functions.
Reviewer: M.Stoll (Columbia)


32M15 Hermitian symmetric spaces, bounded symmetric domains, Jordan algebras (complex-analytic aspects)
46E20 Hilbert spaces of continuous, differentiable or analytic functions
46E22 Hilbert spaces with reproducing kernels (= (proper) functional Hilbert spaces, including de Branges-Rovnyak and other structured spaces)


Zbl 0297.47041
Full Text: DOI


[1] Baily, W. L.; Borel, A., Compactification of arithmetic quotients of bounded symmetric domains, Ann. of Math., 84, 442-528 (1966) · Zbl 0154.08602
[2] Berger, C. A.; Coburn, L. A.; Zhu, K. H., Function theory on Cartan domains and the Berezin-Toeplitz symbol calculus, Amer. J. Math., 110, 921-953 (1988) · Zbl 0657.32001
[3] Coifman, R. R.; Rochberg, R., Representation theorems for holomorphic and harmonic functions in \(L^P\), Astéristique, 77 (1980) · Zbl 0472.46040
[4] Forelli, F.; Rudin, W., Projections on spaces of holomorphic functions in balls, Indiana Univ. Math. J., 24, 593-602 (1974) · Zbl 0297.47041
[5] Gindikin, S. G., Russian Math Surveys, 19, No. 4, 1-90 (1964), English translation: · Zbl 0144.08101
[6] Harish-Chandra, Representations of semisimple Lie groups, VI, Amer. J. Math., 78, 564-628 (1956) · Zbl 0072.01702
[7] Helgason, S., Differential Geometry, Lie Groups, and Symmetric Spaces (1978), Academic Press: Academic Press New York · Zbl 0451.53038
[8] Helgason, S., Groups and Geometric Analysis (1984), Academic Press: Academic Press New York · Zbl 0543.58001
[9] Hua, L. K., Harmonic Analysis of Functions of Several Complex Variables in the Classical Domains (1963), Amer. Math. Soc: Amer. Math. Soc Providence, RI · Zbl 0112.07402
[10] Johnson, K. D., On a ring of invariant polynomials on a hermitian symmetric space, J. Algebra, 67, 72-81 (1980) · Zbl 0491.22007
[11] Koranyi, A., The Poisson integral for generalized halfplanes and bounded symmetric domains, Ann. of Math., 82, 332-350 (1965) · Zbl 0138.06601
[12] Koranyi, A.; Vagi, S., Rational inner functions on bounded symmetric domains, Trans. Amer. Math. Soc., 254, 179-193 (1979) · Zbl 0439.32006
[13] Koranyi, A.; Wolf, J. A., Realization of hermitian symmetric spaces as generalized halfplanes, Ann. of Math., 81, 265-288 (1965) · Zbl 0137.27402
[14] Lassalle, M., Noyau de Szegö, \(K\)-types et algèbres de Jordan, C. R. Acad. Sci. Paris, 303, 1-4 (1986), Série I · Zbl 0592.32024
[15] Loos, O., Bounded Symmetric Domains and Jordan Pairs (1977), Univ. of California: Univ. of California Irvine
[16] Moore, C. C., Compactification of symmetric spaces. II. The Cartan domains, Amer. J. Math., 86, 358-378 (1964) · Zbl 0156.03202
[17] Ørsted, B., Composition series for analytic continuations of holomorphic discrete series representations of \(SU (n, n)\), Trans. Amer. Math. Soc., 260, 563-573 (1980) · Zbl 0439.22017
[18] Rossi, H.; Vergne, M., Analytic continuation of the holomorphic discrete series of a semisimple Lie group, Acta Math., 136, 1-59 (1976) · Zbl 0356.32020
[19] Rudin, W., Function Theory in the Unit Ball of \(C^n (1980)\), Springer-Verlag: Springer-Verlag New York · Zbl 0495.32001
[20] Satake, I., Algebraic Structures of Symmetric Domains (1980), Iwanami Shoten: Iwanami Shoten Tokyo, and Princeton Univ. Press, Princeton, NJ · Zbl 0483.32017
[21] Schmid, W., Die Randwerte holomorpher Funktionen auf hermitischen Räumen, Invent. Math., 9, 61-80 (1969) · Zbl 0219.32013
[22] Takeuchi, M., Polynomial representations associated with symmetric bounded domains, Osaka J. Math., 10, 441-475 (1973) · Zbl 0313.32042
[23] Upmeier, H., Jordan algebras and harmonic analysis on symmetric spaces, Amer. J. Math., 108, 1-25 (1986) · Zbl 0603.46055
[24] Upmeier, H., Toeplitz operators on bounded symmetric domains, Trans. Amer. Math. Soc., 280, 221-237 (1983) · Zbl 0527.47019
[25] Wallach, N., The analytic continuation of the discrete series, II, Trans. Amer. Math. Soc., 251, 19-37 (1979) · Zbl 0419.22018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.